i'm an 18 year old female, 5'8, 120lbs and took 1,000 mg per day for 5 months. pretty high dose for my size. I am now experiencing more hair loss than normal. I discontinued the drug 2 weeks ago and am waiting for the hair loss to subside.. I also experienced hair loss from claritin D 24 hour about 5 years ago. Maybe i'm just really sensitive to this side effect on different drugs. IF YOU HAVE EXPERIENCED THIS SIDE EFFECT PLEASE COMMENT
Naproxen - Has anyone experienced hair loss from this drug?
Question posted by AmyDowe on 11 Dec 2012
Last updated on 24 August 2019 by 1977kittycat55
I've also had blood work done to test my iron levels and thyroid, all of which came back normal.
I too am having great hair loss. My hair already was thin but now it's treacherous!!
My husband was looking around on the web about Aleve. I was taking 2 daily for the last 4 months. I have stopped taking them and trying CBD oil. I have such bad shoulder pain and just recently found out both of my rotorcuffs are torn!!! Please tell me... after stopping the Aleve that my hair will grow back!!!
I thought I was crazy. I’m losing my hair in groves . I pull out about 50-60 every time I wash or brush my hair. Also it just comes out randomly during the day. I started taking Aleve about 2-3 months ago. My husbands head and mine is incredibly itchy as well. We thought and thought what could be causing this. He was like wait what about those blue pills we take lol. We normally take Motrin but tried Aleve because of every one telling how great it was. We have now stopped ASAP. I’m awaiting Thyroid test and will keep you updated but had it checked in February and it was normal. This is nuts and has been very traumatic as my hair has been the one thing I loved about myself. I had someone recommend Monat hair care products. I ordered and received today. The shampoo I got is supposed to promote hair growth.
I started taking naproxen 500 a few days ago and am losing a lot of hair already, which is why I have come on line to see if this happens. I am going to try a lower dose but if it continues I will not be able to continue taking it. I will let you know how it goes with a lower dose.
Did it grow back? My partner has lost a large chunk of his hair and we hope it is from the drug. He's stopped taking them but doesn't know if it will grow back?
Yes sometimes medications can also cause hair loss and have gone through this hair loss experience.
I am 52 and 5 years ago I got sepsis and survived however, I was in so much pain the hospital gave me major drugs which I refused and Naproxen. I thought I was safe with taking Naproxen and took one or two a day 800 mg per day. Within two weeks my hair started falling out. I went to a specialist and they told me it was because of the illness I had. Over the years the pain from this illness has gotten worse with age so two months ago I started taking Naproxen again and within a month I have lost close to half of my hair. So now I know it was this drug that caused my hair loss and not the illness. After taking it the first time I did go to a hair specialist and they told me to use minoxidil topical solution 2%. Walmart sells this in the Equate brand - specific to women and they have one for men. This did help me get my hair back the first time (took about 6 months).
So now I am using this again but also learned a horrible lesson that Naproxen does make my hair fall out. I know others who take this drug and do fine but it effects people differently.
I have been taking this medication since June 2013 and I am concerned with hair loss, if I didn't have so much pain I would discontinue immediately. With fine hair I really can't afford to lose hair at this rate - significant difference in 3.5 months, Now I know it's not my imagination I will go back to GP for alternative. Thank you for sharing your experience. Hope you are well now, regards, Denise
I have natural curly hair, and now I have found out that Naproxen is making my hair go straight I am now going to stop it ..
You need to have your doctor check your Vitamin D levels. Low levels can cause pain, hair loss, and a host of other problems. Unfortunately, there is an epidemic of Vit. D loss in this country, as we have been told since before you were born to use sunscreen and stay out of the sun. That is the only natural way that your body assimilates that vitamin. It might be the answer to your problems. Here is just one piece of an article on Vit. D deficiency in women:
Many of us have heard of the side effects of not receiving enough vitamin D in your diets or from the lack of exposure to sunlight. The fact that not getting an adequate amount of vitamin D can lead to weakened teeth, bones, and muscles, as well as a variety of other health concerns, is often discussed when talking about a Vitamin D deficiency.
However, one of the lesser known side effects is Vitamin D deficient hair loss. If you are Vitamin D deficient, then you run a higher risk of experiencing noticeable hair loss, and should consult with your doctor as soon as possible to begin treatments.
Best wishes to you!!
Just to add, at 18 weight isn't used anymore, for most meds, you are an adult. The max dose is 1500 mg a day.
Yes, most NSAIDS have this effect for me.
Hello AmyDowe. I will research and hopefully have an answer to your question. Regards pledge
- Naproxen uses and safety info
- Naproxen information for Healthcare Professionals (includes dosage details)
- Side effects of Naproxen (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.